Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 331, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2008, 3:41 PM EDT for Montgomery County, Moore County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 22, 2008, 4:17 PM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 134 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:14 PM EDT | TSTM WND DMG | N Troy, NC | TREE DOWN ACROSS BELL STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 221941
SVRRAH
NCC123-125-222030-
/O.NEW.KRAH.SV.W.0331.080722T1941Z-080722T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BISCOE...OR 9 MILES EAST OF TROY...MOVING
NORTHWEST AT 7 MPH. NICKEL SIZED HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BISCOE...
STAR...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3550 8015 3551 8009 3551 8004 3550 8004
3551 7971 3533 7958 3521 7984
TIME...MOT...LOC 1941Z 142DEG 6KT 3535 7974
$$
GIH1 follow-up statement
000
WWUS52 KRAH 222017
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT TUE JUL 22 2008
NCC123-125-222025-
/O.CAN.KRAH.SV.W.0331.000000T0000Z-080722T2030Z/
MONTGOMERY NC-MOORE NC-
415 PM EDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE AND
MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT. HOWEVER... A CLUSTER OF STORMS IN THE WARNED
AREA WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL. AN URBAN AND
SMALL STREAM FLOOD ADVISORY IS IN EFFECT IN THIS AREA.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3550 8015 3551 8009 3551 8004 3550 8004
3551 7971 3533 7958 3521 7984
TIME...MOT...LOC 2015Z 142DEG 6KT 3539 7978
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:30 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 22, 3:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT TUE JUL 22 2008 .SYNOPSIS...A WEAK SURFACE BOUNDARY OVER THE AREA AND A WARM HUMID AIR MASS WILL RESULT IN MUGGY CONDITIONS TONIGHT WITH A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM...MAINLY EAST OF HIGHWAY 1. THE THREAT FOR THUNDERSTORMS WILL INCREASE WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST. THIS AREA OF LOW PRESSURE WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 200 PM TUESDAY... SFC ANALYSIS THIS AFTERNOON SHOWS A TROUGH AXIS STRETCHING FROM NJ SOUTHWEST THROUGH THE CENTRAL CAROLINAS INTO GA. WEAK HIGH PRESSURE WAS LOCATED JUST WEST OF THE MOUNTAINS OVER EASTERN TN/KY AND WV. A WEAK COLD FRONT WAS LOCATED FURTHER NORTHWEST ACROSS IA/IL/IN/OH. A LARGE OUTFLOW BOUNDARY ASSOC/W AN MCS THAT BARRELED THROUGH THE OHIO VALLEY INTO WV DURING THE OVERNIGHT HOURS MADE ITS WAY INTO CENTRAL NC DURING THE MORNING...STALLING OUT IN VICINITY OF THE US 1 CORRIDOR (NOTICE THE PROMINENT WIND SHIFT IN THAT AREA). ALOFT...12Z RAOB ANALYSIS SHOWED AN UPPER LOW WELL NORTH OF THE GREAT LAKES IN QUEBEC...WITH A LONGWAVE TROUGH AXIS STRETCHING SOUTHWEST THROUGH THE GREAT LAKES INTO MO/AR. THE BEST DYNAMICS ALOFT WERE ASSOC/W 30-40 METER 12-HR HEIGHT FALLS AND A 75-100 KNOT JET ENTRANCE REGION OVER THE EASTERN OHIO VALLEY INTO NORTHERN WV/VA AND PA. A WEAK SHORTWAVE TROUGH WAS NOTED AT 250MB JUST WEST OF THE SOUTHERN APPALACHIANS ACROSS EASTERN TN/KY/AL. AT 500MB...THERE WAS WEAK DIFFLUENCE ACROSS THE CAROLINAS. CONVECTION: THE 12Z GSO SOUNDING IS SPORTING SOME PRETTY STEEP LAPSE RATES... NEAR DRY ADIABATIC THROUGH 550MB...WITH A PWAT OF 1.31. FCST SOUNDINGS THIS AFTERNOON CONTINUE TO SHOW VERY STEEP LOW/MID LEVEL LAPSE RATES...WITH SFC DEWPOINTS IN THE MID/UPPER 60S. FCST SOUNDINGS ARE SHOWING QUITE A BIT OF AVAILABLE INSTABILITY THIS AFTERNOON WITH TEMPS EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100F. THE BIG QUESTION TODAY IS WHETHER OR NOT WE WILL HAVE A SUFFICIENT FOCUS FOR SCATTERED CONVECTION TO DEVELOP. AT PRESENT...THE REMNANT MCS OUTFLOW BOUNDARY STALLED OUT AROUND THE US 1 CORRIDOR IS A GOOD CANDIDATE FOR A LOW LEVEL FOCUS. THE WEAK 250MB SHORTWAVE JUST WEST OF THE MOUNTAINS IS ANOTHER CANDIDATE FOR CONVECTIVE SUPPORT...AT THE UPPER LEVELS. HOWEVER...THE LATEST RUC IS NOT SHOWING MUCH IN THE WAY OF LIFT IN ASSOC/W THIS FEATURE OVER CENTRAL NC...KEEPING THE BEST DPVA (ASSOC/W A 15/S VORTMAX) FURTHER SOUTH OVER GA/SC. ANOTHER POTENTIAL SOURCE OF LOW LEVEL LIFT MAY COME FROM THE SEABREEZE...DEPENDING ON HOW FAR INLAND IT PROPAGATES. GIVEN STRONG DIURNAL HEATING...IT SHOULD BE ABLE TO HEAD RELATIVELY FAR INLAND...AS MUCH AS LIGHT SOUTHWEST (COAST PARALLEL) LOW LEVEL WINDS WILL ALLOW. HAVE DECIDED TO DROP POPS IN THE TRIAD TO 20% GIVEN THAT THEY ARE COOLER/DRIER THAN ANYWHERE ELSE...AND ARE BEHIND THE STALLED OUTFLOW BOUNDARY. HAVE KEPT POPS AT LOW CHANCE (30%) CLOSER TO THE TRIANGLE AND SANDHILLS WHERE TEMPS/MOISTURE ARE HIGHER...AND UPPED POPS TO 40% IN THE COASTAL PLAIN WHERE THE STALLED MCS OUTFLOW BOUNDARY MAY MEET WITH OUTFLOW BOUNDARIES FROM DEEP CONVECTION CURRENTLY OVER FAR EASTERN NC AND/OR THE SEABREEZE...SHOULD IT PROPAGATE FAR ENOUGH INLAND THIS AFTERNOON. ANY STORMS THAT DO DEVELOP THIS AFTERNOON COULD EASILY BECOME SEVERE GIVEN THE VERY STEEP LOW/MID LEVEL LAPSE RATES...WITH A PRIMARY THREAT OF DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. TONIGHT...LOW TEMPERATURES EXPECTED TO BE VERY MILD IN THE LOWER/MID 70S. WILL INTRODUCE A SLIGHT CHANCE OF SHOWERS/STORMS OVERNIGHT TO TAKE INTO ACCOUNT ANY ACTIVITY THAT MAY PERSIST WELL PAST SUNSET AND/OR PROPAGATE INTO CENTRAL NC FROM THE NORTH OR WEST...BASED ON THE LATEST GFS/NAM RUNS WHICH SHOW A POTENTIAL FOR THIS TO OCCUR...IN ADDITION TO THE LATEST RADAR IMAGERY SHOWING CONVECTION DEVELOPING UPSTREAM OVER CENTRAL/EASTERN TN...WITH FCST SOUNDINGS SHOWING ENOUGH ELEVATED INSTABILITY TO SUPPORT CONVECTION THROUGHOUT THE OVERNIGHT HOURS. -VINCENT && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 300 PM TUESDAY... WEDNESDAY/WEDNESDAY NIGHT...VERY MOIST (PRECIP WATER VALUES AROUND 2 INCHES)...APPROACH OF A MID/UPPER LEVEL TROUGH...AND INCREASING DIVERGENCE ALOFT (ESPECIALLY AFTER 18Z) SUGGEST A LIKELIHOOD OF SCATTERED TO NUMEROUS THUNDERSTORMS. NAM/WRF IS A LITTLE FASTER THAN SLOWER GFS WHILE 00Z ECMWF APPEARS TO BE A GOOD COMPROMISE. NAM/WRF DOES APPEAR TO BE VERIFYING BETTER AT MID DAY WITH THE PLACEMENT/DYNAMICS FOR CONVECTION OCCURRING OVER THE MID MS VALLEY INTO THE WESTERN TN VALLEY (GFS LOOKS TOO SLOW AND TOO WEAK OVER THE MO BOOTHEEL INTO WESTERN KY/TN). WHILE LOW/MID LEVEL KINEMATICS RATHER WEAK...PRECIP LOADING IN THE STRONG UPDRAFTS MAY LEAD TO DAMAGING WET MICROBURSTS. IN ADDITION...CONVECTIVE INSTABILITY PARAMETERS SUGGEST THAT STORMS MAY PRODUCE CONTINUOUS TO EXCESSIVE AMOUNT OF LIGHTNING (K INDICES NEAR 40 DEG C LOW LEVEL THETA-E AXIS OVER CWA MUCAPE BETWEEN 2000-2500 J/KG ALONG AND EAST OF HIGHWAY 1). INITIATION OF CONVECTION WILL DETERMINE MAX TEMPS. IF TIMING OF GFS IS MORE CORRECT...CONVECTION WILL START MUCH LATER ALLOWING TEMPS TO WARM AT LEAST INTO THE MID 90S. SINCE FAVOR THE NAM TIMING...LEANED TOWARD THE COOLER ETA MOS GUIDANCE. WITH APPROACH OF MID LEVEL TROUGH WEDNESDAY NIGHT...EXPECT CONVECTION TO CONTINUE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THURSDAY...NAM/WRF MORE AGGRESSIVE WITH THE EWD PASSAGE OF MID LEVEL TROUGH THAN GFS/ECMWF. FAVOR THE SLOWER GFS AS DIFFICULT TO GET A CLEAN TROUGH PASSAGE THIS TIME OF YEAR. BEST POTENTIAL FOR CONVECTION WILL BE EAST OF HIGHWAY 1 WHERE DEEPER MOISTURE AND BEST INSTABILITY WILL RESIDE. FRIDAY...AIR MASS WILL BE CONDITIONALLY UNSTABLE (PER GFS). MID LEVEL LAPSE RATES UNIMPRESSIVE BUT PRECIP WATER VALUES WILL BE FAIRLY CLOSE TO NORMAL (1.3-1.5 INCHES) AND BOUNDARY LAYER LIFTED INDICES MINUS 2 TO MINUS 3. WILL CARRY A SLIGHT CHANCE POPS DURING THE HEAT OF THE DAY. THICKNESSES SUPPORT TEMPS CLOSE TO NORMAL (NEAR 90/LOWER 90S). && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 210 PM TUESDAY... WEAK UPPER LEVEL TROUGH AND ATTENDANT SURFACE TROUGH WILL RESIDE OVER THE FORECAST AREA THROUGH THE PERIOD WITH THE POTENTIAL FOR SOME AMPLIFICATION OF THE UPPER TROUGH BY EARLY NEXT WEEK. THIS TYPE OF PATTERN USUALLY SUPPORTS A SLIGHT TO SMALL CHANCE OF DIURNAL CONVECTION WITH TEMPS HOVERING NEAR NORMAL. CAVEAT TO THIS IS THAT WITH NW MID/UPPER LEVEL FLOW...POTENTIAL FOR DECAYING MCS OR MCS INDUCED VORT MAX TO AFFECT THE REGION FROM ANY CONVECTION THAT DEVELOPS IN THE MID/UPPER MS VALLEY OR THE LOWER GREAT LAKES. THIS IS DIFFICULT TO FORECAST THIS FAR OUT...SO WILL KEEP POPS AOB 30% FOR NOW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 200 PM TUESDAY... BRIEF IFR/MVFR CONDITIONS IN ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...THEN MVFR FOG AND HAZE WEDNESDAY MORNING. A TRICKY FORECAST REGARDING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AT THIS TIME...THE BEST CHANCE FOR SHOWER/STORM ACTIVITY IS EXPECTED AT THE RWI/FAY TAF SITES...WITH A LESSER CHANCE AT RDU AND THE LEAST CHANCE AT INT/GSO. SEE NEAR TERM DISCUSSION FOR MORE DETAIL ON THE CONVECTIVE CHANCES. AT THIS TIME WILL COVER THE POTENTIAL FOR CONVECTION BY ADDING A SCT060CB TO ALL TAF SITES BETWEEN 20Z AND 02Z THIS AFTERNOON/EVENING. ISOLD SHOWERS/STORMS WILL BE POSSIBLE THROUGHOUT THE OVERNIGHT PERIOD...HOWEVER...CHANCES ARE TOO LOW TO INCLUDE MENTION IN THE TAFS AT THIS TIME. THE SAME AIR MASS OVERHEAD WILL RESULT IN AREAS OF MVFR HAZE AND FOG AGAIN ON WEDNESDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO OUR REGION FROM THE NORTHWEST. LINGERING LOW LEVEL MOISTURE IN THE COASTAL PLAIN MAY ALSO PROMOTE MVFR/IFR FOG DEVELOPMENT AT KRWI AND KFAY EACH MORNING THURSDAY THROUGH SATURDAY. -VINCENT/MWS && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ009>011- 024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...VINCENT SHORT TERM...WSS LONG TERM...WSS AVIATION...VINCENT
Hazardous weather outlook, Jul 22, 11:30 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1130 AM EDT TUE JUL 22 2008 NCZ007-008-021>023-038-039-230915- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 1130 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S THIS AFTERNOON. HEAT INDEX VALUES WILL REACH AS HIGH AS 100 TO 103 DEGREES. PEOPLE VENTURING OUTDOORS ARE URGED TO DRINK PLENTY OF FLUIDS...WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS IN AIR CONDITIONED ROOMS TO HELP PREVENT HEAT ILLNESSES. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY AFTERNOON IN ASSOCIATION WITH A WEAK COLD FRONT APPROACHING THE AREA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...IN ADDITION TO LARGE HAIL. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY STORMS THAT MAY DEVELOP THIS AFTERNOON. NCZ009>011-024>028-040>043-073>078-083>086-088-089-230915- VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1130 AM EDT TUE JUL 22 2008 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION TO THE HEAT...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY AFTERNOON IN ASSOCIATION WITH A WEAK COLD FRONT APPROACHING THE AREA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...IN ADDITION TO LARGE HAIL. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY STORMS THAT MAY DEVELOP THIS AFTERNOON. VINCENT
In the hours before
Special weather statement, Jul 22, 3:16 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 316 PM EDT TUE JUL 22 2008 NCZ042-043-078-222000- JOHNSTON-WAYNE-WILSON- 316 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON AND WAYNE COUNTIES THROUGH 400 PM EDT... AT 316 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAHUNTA TO 9 MILES NORTHEAST OF WALNUT CREEK...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF GOLDSBORO TO 7 MILES NORTH OF LA GRANGE...MOVING NORTHEAST AT 3 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KENLY AROUND 325 PM EDT... FREMONT AROUND 355 PM EDT...EUREKA AROUND 400 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. WSS
Local storm report, Jul 22, 3:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 6 NE GOLDSBORO 35.44N 77.90W
07/22/2008 M1.00 INCH WAYNE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SAULSTON AT THE
INTERSECTION OF SAULSTON RD AND WAYNE MEMORIAL DRIVE AT
323 PM.
&&
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:15 AM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 8 hr |
| Jul 22, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 18 min |
| Jul 22, 3:19 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 41 min |
| Jul 22, 3:52 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Jul 22, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 44 min |
| Jul 22, 4:03 PM EDT | Areal Flood Advisory | RAH | Chatham, Davidson, Montgomery, Moore, Randolph, Stanly | 101 min |
| Jul 22, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wake | 43 min |
| Jul 22, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 50 min |
| Jul 22, 4:49 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 2 hr |
| Jul 22, 4:56 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 49 min |
| Jul 22, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Person | 47 min |
| Jul 22, 5:01 PM EDT | Flash Flood Warning | RAH | Moore | 74 min |
| Jul 22, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 44 min |
| Jul 22, 5:04 PM EDT | Areal Flood Advisory | RAH | Wayne | 108 min |
| Jul 22, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 40 min |
| Jul 22, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| Jul 22, 5:23 PM EDT | Flash Flood Warning | RAH | Johnston, Nash | 58 min |
| Jul 22, 5:32 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 22, 5:40 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Jul 22, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 27 min |
| Jul 22, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 21 min |
| Jul 22, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 36 min |
| Jul 22, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 46 min |
| Jul 22, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Jul 22, 6:03 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 57 min |
| Jul 22, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 33 min |
| Jul 22, 6:37 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Jul 22, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 25 min |
| Jul 22, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.